Alert archive / Tennessee / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Nashville, TN

March 11, 2023Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 11, 2023, 7:15 PM CST for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2023, 7:15 PM CST (01:15 UTC)
Expired
Mar 11, 2023, 9:45 PM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

594 
WGUS54 KOHX 120115
FFWOHX
TNC055-099-120345-
/O.NEW.KOHX.FF.W.0002.230312T0115Z-230312T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
715 PM CST Sat Mar 11 2023

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Central Giles County in middle Tennessee...
  East Central Lawrence County in middle Tennessee...

* Until 945 PM CST.

* At 715 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg and Ethridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3530 8733 3531 8717 3528 8683 3527 8683
      3526 8683 3521 8683 3526 8732 3528 8734

FLASH FLOOD...RADAR INDICATED

$$

Whitehead

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 6:15 PM CST, 1 hour earlier.

Area forecast discussion, Mar 11, 6:15 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Nashville TN
615 PM CST Sat Mar 11 2023

...New AVIATION...

.SHORT TERM...
(This afternoon through Sunday Night)
Issued at 130 PM CST Sat Mar 11 2023

Hopefully you got your outdoor chores done today because rain will
spread across the area late this afternoon and evening. Rain
coverage will peak overnight and you may hear a few rumbles of
thunder. We do not expect any strong storms. Rainfall amounts from one
half to 1 inch will be common. The higher end totals, over 1 inch
in some spots, will occur mostly across our southern counties.

Most of the rain will end for areas along and west of I-65 by
lunchtime Sunday as the low pressure system and associated cold
front move east of Middle Tennessee. Showers and areas of drizzle
will linger well into the afternoon for areas east of I-65.
Otherwise, it will be a gray day with temps in the 50s.

Rain showers should be gone by Sunday evening, leaving us with
falling temps, gusty northwest winds, and slowly decreasing
clouds for Sunday night.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 130 PM CST Sat Mar 11 2023

Monday through Wednesday will bring unseasonably cool air. Dry
conditions are expected with daytime highs mostly below 50 Monday
and Tuesday and in the 50s Wednesday. Frost and freezing temps
are likely area wide Monday night and Tuesday night. "Frost
Advisories" or more probable "Freeze Warnings" will start rolling
out Monday. For Monday through Wednesday, we used cooler
temperatures than out standard blend, especially Tuesday night
when many areas may plunge to the lower to mid 20s!

A brief but pronounced warming trend is in store going into
Thursday, then rain chances return as we go into Friday. Those
rain chances will be associated with a cold front. After that
front passes, we will have another possibly stronger shot of cold
air for next weekend. Forecast models show the colder air setting
up shop for a while. This means we are likely to have winter-like
temperatures as we head into the first day of astronomical spring
on March 20!

&&

.AVIATION...
(00Z TAFS)
Issued at 608 PM CST Sat Mar 11 2023

Rain and accompanying low cigs and reduced visibility will remain
in the forecast for all of the overnight hours at all sites. Most
degraded conditions are expected after midnight. After the rain
passes over terminals and moves east between 12 and 18z expect
MVFR to IFR low clouds to hang around. Low clouds may persist into
the afternoon hours, but we should see some drying in the lower
levels as winds turn out of the northwest and drier air begins
moving in around and after 18z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      46  55  35  49 / 100  40   0   0
Clarksville    45  52  32  47 / 100  20   0   0
Crossville     39  52  32  44 / 100  80   0   0
Columbia       46  56  35  49 / 100  50   0   0
Cookeville     43  53  35  46 / 100  70   0   0
Jamestown      39  51  32  44 / 100  70   0   0
Lawrenceburg   47  57  35  49 / 100  50   0   0
Murfreesboro   45  56  35  48 / 100  60   0   0
Waverly        45  52  32  47 / 100  30   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:45 PM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr
Mar 12, 1:28 PM CDTFreeze WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more13 hr

Nearby

Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.